COSAM » COSAM Faculty » Mathematics and Statistics » Jessica McDonald

Jessica McDonald
Mathematics and Statistics
Associate Professor

Research Areas: Discrete Mathematics

Office: 133-A Allison Lab

Address:
221 Parker Hall
Auburn, AL 36849-5310

Phone: (334) 844-6577
Fax: (334) 844-6555
E-Mail: mcdonald@auburn.edu


Education

Ph.D., University of Waterloo, Canada
2009
M.Math., University of Waterloo
2004
B.Sc.H, Mount Allison University
2003


Professional Employment

Associate Professor, Department of Mathematics and Statistics, Auburn University
2018 - present
Assistant Professor, Department of Mathematics and Statistics, Auburn University
2012 - 2018
NSERC Postdoctoral Fellow, Simon Fraser University
2010 - 2012


Research and Teaching Interests

I am a graph theorist, broadly interested in structure and colouring, among other things. My research is supported by a grant from the National Science Foundation, award NSF-DMS-1600551.

I regularly teach courses from the following list:

  • Math 5750/6750/7700/7750/7970 (Graph Theory and Advanced Topics in Graph Theory)
  • Math 3710/ Comp 3240 (Discrete Math/Discrete Structures)
  • Math 5710/6710 (Linear Optimization)


Selected Publications

  • M. DeVos, J. McDonald and A. Montejano, Non-monochromatic triangles in a 2-edge-coloured graph, submitted. [arXiv]
  • J. McDonald, G. Puleo and C. Tennenhouse, Packing and Covering Directed Triangles, submitted. [arXiv]
  • J. McDonald and G. Puleo. t-Cores for (\Delta+t)-edge-colouring, submitted. [arXiv]
  • M. DeVos, J. McDonald, I. Pivotto, E. Rollova and R. Samal. 3-Flows with Large Support, submitted. [arXiv]
  • J. Harrelson, J. McDonald and G. Puleo, List-edge-colouring planar graphs with precoloured edges, European Journal of Combinatorics 75 (2019), 55-65. [arXiv] [Journal]
  • J. McDonald and G. Puleo, The list chromatic index of simple graphs whose odd cycles intersect in at most one edge, Discrete Math. 341 (2018), 713-722. [arXiv] [Journal]
  • D. Hoffman, P. Johnson, J. McDonald and M. Noble, Application of an extremal result of Erdos and Gallai to the (n,k,t) problem, Theory and Applications of Graphs 4 (2017), article 1 (6 pages). [Journal]
  • M. DeVos, J. McDonald and I. Pivotto, Packing Steiner Trees,  Journal of Combinatorial Theory Series B 119 (2016), 178-213. [arXiv] [Journal]
  • J. Asplund and J. McDonald, On a limit of the method of Tashkinov trees for edge-colouring, Discrete Math. 339 (2016), 2231-2238. [arXiv] [Journal]
  • J. McDonald. Edge-colourings, in: Topics in Chromatic Graph Theory (eds. L. W. Beineke and R. J. Wilson), Cambridge University Press, 2015. [Publisher]
  • D. Hoffman, P. Johnson and J. McDonald, Minimum (n,k,t) clique graphs, Congressus Numerantium 223 (2015), 199-204.
  • M. DeVos, Z. Dvorak, J. Fox, J. McDonald, B. Mohar and D. Scheide, A minimum degree condition forcing complete graph immersion, Combinatorica 34 (2014), 279-298. [arXiv] [Journal]
  • G. Chapuy, M. DeVos, J. McDonald, B. Mohar and D. Scheide, Packing triangles in weighted graphs, SIAM J. Discrete Math. 28 (2014), 226-239. [Journal]
  • P. Johnson and J. McDonald, Note on the inverse domination number problem, Congressus Numerantium 215 (2013), 47-51.
  • M. DeVos, J. McDonald, B. Mohar, and D. Scheide, A note on forbidding clique immersions, Electronic Journal of Combinatorics 20 (2013), #P55 (5 pages). [Journal]
  • M. DeVos, J. McDonald, and D. Scheide, Average degree in graph powers, Journal of Graph Theory 72 (2013): 7-18. [arXiv] [Journal]
  • M. DeVos, J. McDonald, B. Mohar and D. Scheide, Immersing complete digraphs, European Journal of Combinatorics 33 (2012), 1294-1302. [arXiv] [Journal]
  • J. McDonald, B. Mohar, D. Scheide, Kempe equivalence of edge-colourings in subcubic and subquartic graphs, Journal of Graph Theory 70 (2012), 226-239. [arXiv] [Journal]
  • P. Haxell and J. McDonald, On Characterizing Vizing's Edge-Colouring Bound, Journal of Graph Theory 69 (2012), 160-168. [Journal]
  • J. M. McDonald, On a Theorem of Goldberg, Journal of Graph Theory 68 (2011), 8-21. [Journal]
  • J. M. McDonald, On multiples of simple graphs and Vizing's Theorem, Discrete Math, 310 (2010), 2212-2214. [Journal]
  • J. M. McDonald, Achieving maximum chromatic index in multigraphs, Discrete Math. 309 (2009), 2077-2084. [Journal]

The last three papers above contain results from my PhD thesis, which is available in full on the University of Waterloo's ethesis database.

  • J. M. McDonald. Multigraphs with High Chromatic Index. PhD Thesis, University of Waterloo, 2009. [ethesis]






Last updated: 10/03/2018